hello all... i have had many surguries (knee, hip, back, neck) over the past 4 1/2 yrs resulting in minimal pain relief. i've been on norco (10/325) for the entire 4 1/2 years. started at 4/day, then 6, then 8, then 10, then 12... doctor prescribed. when i hit 12, i knew i needed to change doctors. went back down to 8/day. in the past few years the pills started to be less effective. i realized i was taking them to prevent myself from feeling like crap... later realizing that what i was feeling was prob withdrawl symptoms inbetween doses. i have a stomache ache all the time, no energy, headaches, no sex drive, have become a hermit, and all with minimal pain relief. i don't know what came over me, but 5 days ago i decided to taper down my dose until i am norco free. after reading the horror stories about "cold turkey" detox, i thought tapering down would ease the pain. i feel like i have the flu. and my anxiety is through the roof (benzos help me sleep thru the night). tomorrow i go down to 4 pills, then 3 1/2, then 3 and so on. i have been taking epsom salt baths. they temporarily help. any suggestions as to how to ease the muscle pain? what to do to just pass the time inbetween doses? (i'm always watching the clock... minute by minute!) is tapering down better than cold turkey? i feel like i am just dragging out the agony. i never thought i would be in this situation. please help! i am new to this site... hope someone answers.
- 16 Apr 2011 by justfranblue
- 27 October 2013
Opiate WD can be a hellish experience! Yet fear not, there are things you can do to ease the pain of WD. Please google The Thomas Recipe for a list of otc and rx meds you may need while in withdrawal. Also google Post Acute Withdrawal Syndrome, this explains the "mental" part of withdrawal. You may find yourself depressed, and the anxiety you describe is classic in opiate withdrawal, so the benzos will help with that. Do be careful with benzos as they can be addictive, which I am sure you know already.
I went cold turkey off of OxyContin (160mgs prescribed, never abused) and it takes TIME to get better! I also had to take an antidepressant for a while, for I found myself quite clinically depressed.
Hot baths can help with muscle aches and restless legs. Try putting a pillow between your knees when you sleep, I found that quite helpful.
If your doc is ammenable, ask for Soma for muscle cramps, but be very careful with it, Soma can be addictive as well.
I just woke up, so I may come back to give you more info! Sorry, durrrrrrrr.
Yes, what you are going through is no fun. You may need to taper more slowly between dosage reductions such as stay at one dose for as much as a week before trying to lower again. Sweetlemon has given you the best advice such as googling the Thomas recipe. I can't really add anymore. We are here for you and will help you every step of the way. You can do this!! There are loads of people who are on this site who have been through this so keep on posting.
Congratulations on your decision to become opiate free,
Sweetlemon and Laurie are very kind caring and knowledgable people, and I want to welcome you, You stay around and you will find many other special people who want to help see you through this, you are right you have been in pain and been on the Norco until your body isn't obtaining the real relief, its telling you with those flu like symptoms that it is withdrawal, I deal the chronic pain I have to be honest with you people do not want to be in pain, there are times when there is not a choice, these other symptoms such as no energy, headaches it is a difficult thing you are experiencing, Google the Thomas Recipe as sweetlemon advised you, the water seems to help you are encouraged to do this as you feel the need it will help you, and the other things will slow those other symptoms down, I admit I have discontinued my medicines cold turkey,
it is a horrible thing to go through unfortunatley I am not given relief enough to be able to walk after a history of Polio when I was much younger, this is not really about me, it's about giving you all the encouragement that I possibly can, I think you have made a wise choice not to try and quit this cold turkey, as Laurie indicated you need to give your body time to adjust to the decreases that you make! You are going to find that others will be posting, diverting your attention from this is one of the big things I don't know what you enjoy but if you can just divert your mind to another source it will help decrease the stress that you feel. I haven't been the source of guidance that some are but one things for sure I am here to be of help in any way that I possibly can be, Please continue to keep us posted, we are concerned and our desire is to continually help see you through this. I apologize for taking up so much space, I am going to add you to a list of friends I know you are new if you find you need someone to just listen, yes I am a person that talks but I can also listen. my site name is Caringsonbj and my first name is
I advise a tapered withdrawal. If you don't have enough left to do that, you might consider seeing a pain management specialist, tell him what you want to do, and see if he will assist. I was on Percocet (7.5/325) for four and a half months after being diagnosed with lymphoma. At one point, I was taking 11 pills per day for pain. After my oncologist refused to prescribe any more narcotics in early October, I saw a pain management doctor who prescribed enough Percocet to help me do a tapered withdrawal. I'm now down to 3 Percocets per day and, based on my withdrawal schedule, I will be completely off these things by November 4th. So far, I have had few withdrawal symptoms
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a friend who is taking 14 10 mg Norco a day. Can he switch to Norco without weining off Nrco?
Posted 18 Feb 2011 • 2 answers
Posted 16 Oct 2011 • 1 answer
Posted 13 Aug 2013 • 4 answers
Posted 27 Jan 2015 • 2 answers
I was prescribed Norco 10/325 after two failed surgeries. Years later, Norco is no longer effective?
Posted 4 Jun 2016 • 1 answer